Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Woke up with difficulty swallowing, big tonsil. Taking ibuprofen still painfull, earache. What to do?

Hello there... 3 days ago I woke up from a little sleep about 60 minutes however I think I slept at a funny angle with my neck.... As I woke it was really painful to swallow on the left hand side .... My tonsil feels like its the size of a tennis ball... But is just normal size with no inflammation to see..... 3 days on and I am taking 400mg of ibroprufen it helps with the pain but is getting worse now... Not only when I swallow... It is painfull and aches as I just sit.... My ear feels like its aching aswell.
I have never had any throat or toncil problems and I'm never really ill as a 44 year old male. But this is driving me mad and I cannot sleep the last 2 nights with the severe pain. I went to my gp today and he could not see anything visually and said to carry on with the pain killers for a week...... But it feels like its nearly unbearable constant pain and I will not be able to get any sleep again. Any advice please??
Asked On : Sat, 13 Apr 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response

From your description it seems like a case of tonsillitis and pharyngitis, that's inflammation of the back of the throat. Not just pain killers, you need antibiotics as well. Since its worsening, recommend you to see an Ear, Nose, Throat (ENT) specialist at the earliest.

Hope this helps.
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor